Alert archive / Alabama / Flash Flood Warnings in 2017
Flash Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Oct 8, 2017, 8:16 AM CDT for Coffee County, Alabama. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2017, 8:16 AM CDT (13:16 UTC)
- Expired
- Oct 8, 2017, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 59 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 9:40 AM CDT | FLOOD | 1 S Rhoades, AL | HIGHWAY 189 OUTSIDE KINSTON IS FLOODED 2 TO 3 INCHES DEEP. |
| Oct 8, 9:40 AM CDT | FLOOD | Elba, AL | TROY HIGHWAY FLOODED 2 TO 3 INCHES DEEP. |
| Oct 8, 9:40 AM CDT | FLASH FLOOD | Elba, AL | HIGHWAY 203 NORTH OF CLAXTON AVE FLOODED 6 INCHES DEEP. |
| Oct 8, 9:40 AM CDT | FLASH FLOOD | Elba, AL | ONE RESIDENCE IN ELBA THREATENED BY RISING FLOOD WATERS. CITY MAINTENANCE DEPLOYING SANDBAGS NOW. |
| Oct 8, 9:45 AM CDT | HEAVY RAIN 5.55 | 1 Nnw Elba, AL | STORM TOTAL OF 5.55 INCHES SO FAR WITH AROUND 3 INCHES OF THAT FALLING IN 2 HOURS. MEASURED AT WUNDERGROUND SITE KALELBA3 |
| Oct 8, 10:00 AM CDT | FLASH FLOOD | 2 Ssw New Brockton, AL | COUNTY ROAD 533 WAS IMPASSIBLE FOR A TIME DUE TO A WASHOUT. ROAD HAS SINCE BEEN REPAIRED. |
| Oct 8, 10:39 AM CDT | HEAVY RAIN 4.68 | Lowry Mill, AL | STORM TOTAL OF 4.68 INCHES. MOST OF THIS FELL WITHIN 2 TO 3 HOURS |
| Oct 8, 10:39 AM CDT | HEAVY RAIN 4.8 | 1 E Lee, AL | STORM TOTAL OF 4.80 INCHES AT THE CPYRWMA GAUGE BIGA1. MOST OF THIS FELL WITHIN 2 TO 3 HOURS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
536
WGUS52 KTAE 081316
FFWTAE
ALC031-081615-
/O.NEW.KTAE.FF.W.0015.171008T1316Z-171008T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
816 AM CDT SUN OCT 8 2017
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Coffee County in southeastern Alabama...
* Until 1115 AM CDT
* At 816 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. A rain gauge near Elba has
measured 3.91 inches of rain so far with heavy rain continuing.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston, Pine
Level, Mixons Crossroads, Perry Store, Curtis, Carl Folsom A/p,
Ino, Turner Crossroads, Lowry Mill, Camp Humming Hills,
Clintonville, Wise Mill, Roeton, Goodman and Camp Alaflo Bsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
3162 8579 3140 8579 3120 8599 3119 8611
3118 8612 3119 8613 3119 8619
$$
42-DVD2 follow-up statements
534
WGUS72 KTAE 081427
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
927 AM CDT SUN OCT 8 2017
ALC031-081615-
/O.CON.KTAE.FF.W.0015.000000T0000Z-171008T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee AL-
927 AM CDT SUN OCT 8 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
COFFEE COUNTY...
At 925 AM CDT, local law enforcement reported flash flooding in
Coffee county. Road flooding has been reported and one structure is
threatened by flood waters in the Elba area. A rain gauge near Elba
has measured rainfall of 5.40 inches so far. Although rainfall rates
are decreasing, flash flooding will continue as water runs off.
Some locations that will experience flooding include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston, Pine
Level, Mixons Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino,
Turner Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Goodman and Camp Alaflo Bsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
3162 8579 3140 8579 3120 8599 3119 8611
3118 8612 3119 8613 3119 8619
$$
42-DVD498
WGUS72 KTAE 081610
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1110 AM CDT SUN OCT 8 2017
ALC031-081620-
/O.EXP.KTAE.FF.W.0015.000000T0000Z-171008T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee AL-
1110 AM CDT SUN OCT 8 2017
...THE FLASH FLOOD WARNING FOR COFFEE COUNTY WILL EXPIRE AT 1115 AM
CDT...
The heavy rain has ended and no additional flooding has been
reported.
LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
3162 8579 3140 8579 3120 8599 3119 8611
3118 8612 3119 8613 3119 8619
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 2:34 AM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Oct 8, 2:34 AM CDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 AM EDT Sun Oct 8 2017
.NEAR TERM [Through Today]...
Hurricane Nate made landfall early this morning near Biloxi,
Mississippi and since that time has been moving north northeast
across extreme southeast Mississippi and will move into southwest
Alabama before daybreak. Tropical storm conditions remain possible
across western Florida panhandle and southeast Alabama where a
tropical storm warning remains in effect through 8PM EDT / 7PM CDT.
THREATS:
1. Tornado - Isolated tornadoes will remain possible today, mainly
across the western half of our forecast area.
2. Wind - Gusts to tropical storm force (up to 40MPH) across the
tropical storm warning area.
3. Rain - Generally 1 to 3 inches is expected with the heavier
amounts favoring the western Florida panhandle and southeast
Alabama. Isolated heavier amounts are possible especially if rain
bands set up and training of storms occur.
4. Coastal - Tidal gauges at high tide reported 2 to 2.5 feet of
inundation earlier this evening. There will be another high tide
over the next several hours at both Apalachicola and Panama City.
Minor coastal flooding will occur around times of high tide.
Some decrease in rain chances will occur this evening as Nate moves
further away from the region.
.SHORT TERM [Tonight Through Tuesday]...
By tonight, Nate will be moving into the Tennessee Valley with
deep layer ridging beginning to build into the Tri-State region. A
convergent zone on the nose of the surface ridge and in the wake
of Nate will set up a band of shower and isolated storms that will
slowly pivot northwestward tonight through Monday. This will keep
PoPs rather high on Monday. On Tuesday, PoPs will continue to
remain elevated as the Tri-State region lies in a deformation zone
between a frontal system approaching from the west and the ridge
to our east. Expect above normal highs, around 90 degrees, with
heat indices in the upper 90s.
.LONG TERM [Tuesday Night Through Sunday]...
The aforementioned frontal system will approach the region
Wednesday night into Thursday, though the trajectory of the
northern stream shortwave will prevent frontal passage locally.
Thus PoPs will remain elevated ahead of the frontal system, and
gradually lower through the weekend with the dissipation of the
front and the arrival of some drier air aloft. High temperatures
will remain above average through the weekend.
&&
.AVIATION [Through 06Z Monday]...
Gusty southerly winds will continue through much of the day on
Sunday before diminishing by late in the afternoon. Occasional IFR
cigs this morning should give way to MVFR/VFR conditions by mid to
late morning continuing into the evening.
&&
.MARINE...
Tropical Storm conditions will continue tonight over the western
Florida Panhandle waters, mainly in gusts. Advisory level conditions
are also expected in Apalachee Bay southward. A small craft advisory
has been issued for this area through Sunday evening. Conditions are
expected to improve beginning Monday afternoon.
&&
.FIRE WEATHER...
Red Flag conditions are not expected over the next several
days. Breezy conditions with showers and thunderstorms are
expected today as Hurricane Nate moves northeast through the
Southeast.
&&
.HYDROLOGY...
Nate moved on shore overnight and will continue a northeast movement
through central and northern Alabama today. This quick movement will
limit the amount of accumulation to around 1-2 inches and favor
areas across the western Florida panhandle and southeast Alabama in
closest proximity to the track of Nate. Locally heavier amounts are
possible especially if rain bands become established and training
takes place which could double the above accumulation amounts above.
Storm surge inundation of 1 to 3 feet will continue to be likely
across the northern Gulf coast, especially around high tides. Tidal
gauges at high tide at Apalachicola and Panama City reported 2 to
2.5 feet of inundation. Some minor coastal flooding will remain
possible through early Sunday afternoon.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 78 89 74 90 / 50 30 40 20 30
Panama City 84 78 84 75 85 / 60 40 30 10 30
Dothan 82 75 88 72 89 / 80 50 40 20 40
Albany 84 76 89 73 90 / 60 30 40 30 40
Valdosta 85 76 89 73 89 / 60 30 60 30 30
Cross City 86 77 89 72 89 / 60 30 50 20 20
Apalachicola 84 78 85 75 85 / 40 20 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 PM EDT this afternoon for Coastal
Dixie-Coastal Franklin-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla.
Tropical Storm Warning for Central Walton-Coastal Bay-Coastal
Gulf-Holmes-Inland Bay-North Walton-South Walton-
Washington.
GA...None.
AL...Tropical Storm Warning for Coffee-Dale-Geneva.
GM...Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
Tropical Storm Warning for Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Apalachicola to Destin FL
from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Camp
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...SchollThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:03 AM CDT | Wind Advisory | TAE | Coffee, Dale, Geneva | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.